Alert archive / Puerto Rico / Flash Flood Warnings in 2017
Flash Flood Warning 136, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 10, 2017, 4:56 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2017, 4:56 PM CDT (21:56 UTC)
- Expired
- Oct 10, 2017, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
015
WGCA52 TJSJ 102156
FFWSJU
PRC145-110045-
/O.NEW.TJSJ.FF.W.0136.171010T2156Z-171011T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
556 PM AST TUE OCT 10 2017
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Eastern Vega Baja Municipality in Puerto Rico...
* Until 845 PM AST
* At 551 PM AST, gauge reports indicated the Rio Cibuco is out of
its bank in Vega Baja. When the sensor surpass its flood stage
route 2 between Vega Baja and Vega Alta are affected as well as
route 675 and 676 which may also be impassable.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1850 6636 1849 6635 1845 6636 1843 6635
1842 6636 1837 6638 1838 6641 1845 6639
1849 6640
$$
camWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 3:05 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Oct 10, 3:05 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
405 PM AST Tue Oct 10 2017
.SHORT TERM...Tonight through Friday
Currently a trough extending northeast from the east central
Caribbean Sea to the Mona channel at lower levels is drifting
slowly westward and keeping flow mostly southerly over Puerto Rico
and the U.S. Virgin Islands. Moist southerly flow will continue
over the area until Thursday afternoon even though the total
columnar moisture will drop from around 2.2 inches to 1.7 inches
from Wednesday evening through early Friday morning. Lifted
indices will generally range from minus 6 to minus 8 each
afternoon Wednesday and Thursday. Strong convection will continue
to develop this afternoon and Wednesday afternoon. But the
divergence patterns as shown by the GFS for the upper atmosphere
indicate that upper levels will give less support to convection
Thursday as a high pressure ridge at 250/200 mb moves west and
over the area. This pattern indicates that the risk of flooding
will continue through at least Thursday afternoon. A flash flood
watch will continue through at least Wednesday at 8 PM AST. The
greatest risk of flooding will also continue to be on the north
side of the Cordillera Central to the north coast of Puerto Rico.
.LONG TERM...Saturday through Tuesday
A lobe of high pressure will pass north of the forecast area on
Friday and flow will become more northeasterly during the night
Friday night, causing the focus of convection to shift from
northwest Puerto Rico to southwest Puerto Rico on Saturday. Total
precipitable water begins a slow recovery from a rather moist
condition in the first place on early Sunday morning to a peak of
a little more than 2.2 inches on early Tuesday morning. A weak
trough passage on Sunday will cause low level flow to become
southeasterly again and moisture will continue through at least
Tuesday. But the wind shift on Sunday will return the focus of
most convection back to the northwest quarter of Puerto Rico and
upper levels will again give a boost to convection, mainly Sunday
and Monday. The upshot is that showers and thunderstorms are
likely to continue each day through Tuesday with some areas
receiving heavy rain, especially north of the Cordillera Central
Sunday through Tuesday--and at least urban and small stream
flooding being a likely result some areas each day. This pattern
will not likely create as much opportunity for heavy rains over
the U.S. Virgin Islands.
&&
.MARINE...
Winds and seas are expected to remain below small craft advisory
conditions. Conditions are also expected to improve through
Saturday, becoming benign except for occasional thunderstorms due
to the very moist and unstable conditions.
&&
.PREV DISCUSSION... /issued Issued by National Weather Service Miami FL/
AVIATION...
Widespread showers and thunderstorms will continue to affect all
terminals throughout the afternoon. Gusty winds of up to 30 knots,
lightning, and MVFR/IFR visibilities and/or ceilings are possible
with any activity. Showers and storms should gradually diminish
this evening. Another round of activity is expected tomorrow.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 86 80 86 / 40 70 30 60
STT 80 82 82 82 / 40 40 30 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flash Flood Watch through Wednesday afternoon for Central
Interior-Culebra-Eastern Interior-Mayaguez and Vicinity-
North Central-Northeast-Northwest-Ponce and Vicinity-San
Juan and Vicinity-Southeast-Southwest-Vieques-Western
Interior.
VI...Flash Flood Watch through Wednesday afternoon for St Croix-
St.Thomas...St. John...and Adjacent Islands.
AM...Flash Flood Watch through Wednesday afternoon for Coastal Waters
OF Southwestern Puerto Rico out 10 NM-Coastal Waters of
Northern USVI and Culebra out 10 NM-Coastal Waters of
Southern Puerto Rico out 10 NM-Coastal Waters of Southern
USVI Vieques and Eastern Puerto Rico out 10 NM.
&&
SHORT TERM...99
LONG TERM....99Hazardous weather outlook, Oct 10, 4:21 PM CDT, 35 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR Emitido por Servicio Nacional de Meteorologia Miami FL 330 PM AST martes 10 de octubre de 2017 AMZ710>745-PRZ001>013-111930- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 330 PM AST martes 10 de octubre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Esta Tarde y Esta Noche .Inundaciones...Lluvias fuertes continuaran resultando en inundaciones urbanas y de riachuelos, al igual que inundaciones a lo largo de rios grandes esta tarde. Fuertes lluvias recientes han dejado gran parte del suelo saturado o casi saturado. Esto aumentara la amenaza de deslizamientos de lodo en areas de terreno empinado. .Tronadas...Se esperan aguaceros numerosos y tronadas dispersas a traves de Puerto Rico esta tarde a medida que una onda tropical se desplace sobre el area. Rayos frecuentes, lluvia fuerte y rafagas de vientos seran posibles con cualquier tronada que se desarrolle especialmente sobre las montanas del centro y los municipios costeros del norte. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para la costa norte de Puerto Rico, entre Aguadilla y Rio Grande. .Dias Dos a Siete...miercoles a lunes Se esperan aguaceros numerosos y tronadas dispersas hasta el jueves. Estas tormentas pudieran producir lluvia fuerte que pudiera resultar en inundaciones adicionales y deslizamientos, particularmente sobre los sectores del interior y norte de la isla. Se espera riesgo moderado de corrientes marinas continuando a lo largo de la costa norte de Puerto Rico. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones, lluvias fuertes en exceso de tres pulgadas u otras condiciones peligrosas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-111930- San Tomas, San John e Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 330 PM AST martes 10 de octubre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Esta Tarde y Esta Noche .Tronadas...Se esperan aguaceros numerosos y tronadas dispersas continuaran a traves de las Islas Virgenes americanas esta tarde a medida que una onda tropical se desplace sobre el area. Rayos frecuentes, lluvia fuerte y rafagas de vientos seran posibles con cualquier tronada que se desarrolle. .Inundaciones...Lluvias fuertes hoy pudieran resultar en inundaciones urbanas y de riachuelos, al igual que inundaciones a lo largo de rios grandes. Lluvias recientes han dejado gran parte del suelo saturado o casi saturado. Esto aumentara la amenaza de deslizamientos de lodo en area de terreno empinado. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para los sectores del este de Santa Cruz. .Dias Dos a Siete...miercoles a lunes Se esperan aguaceros numerosos y tronadas dispersas hasta el jueves. Estas tormentas pudieran producir lluvia fuerte que pudiera resultar en inundaciones adicionales y deslizamientos, particularmente sobre los sectores del interior y norte de la isla. Se espera riesgo moderado de corrientes marinas continuando a lo largo de la costa este de Santa Cruz. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones, lluvias fuertes en exceso de tres pulgadas u otras condiciones peligrosas al Servicio Nacional de Meteorologia en San Juan.
In the hours before
Special weather statement, Oct 10, 11:54 AM CDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
1254 PM AST TUE OCT 10 2017
PRZ002-101745-
Northeast-
1254 PM AST TUE OCT 10 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HUMACAO...FAJARDO...
NAGUABO...SOUTHEASTERN LUQUILLO AND CEIBA MUNICIPALITIES...
At 1253 PM AST, a strong thunderstorm was located over Punta
Santiago, or over Naguabo, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Fajardo, Naguabo, Humacao, Ceiba, Roosevelt Roads, Anton Ruiz, Aguas
Claras, Luis M. Cintron, Punta Santiago, Ramos, Duque, Bajandas,
Daguao and Rio Blanco.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 1836 6552 1836 6551 1835 6554 1837 6555
1833 6557 1837 6561 1828 6561 1825 6556
1820 6559 1820 6566 1816 6569 1817 6572
1815 6572 1814 6575 1809 6577 1815 6585
1839 6566 1840 6559
TIME...MOT...LOC 1653Z 225DEG 25KT 1818 6572Special weather statement, Oct 10, 12:15 PM CDT, 4 hours 41 minutes before
Comunicado Especial sobre las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 1254 PM AST martes 10 de octubre de 2017 PRZ002-101745- Noreste- 1254 PM AST domingo 8 de octubre de 2017 ...UNA TRONADA FUERTE AFECTARA LOS SIGUIENTES MUNICIPIOS DE PUERTO RICO...HUMACAO, FAJARDO, NAGUABO, LUQUILLO, CEIBA... A las 1253 PM AST, una fuerte tronada estaba localizada sobre Punta Santiago o sobre Naguabo, moviendose hacia el noreste a 30 mph. Vientos en rafagas de 40 mph son posibles con esta tronada. Lugares que seran afectados incluyen... Fajardo, Naguabo, Humacao, Ceiba, Roosevelt Roads, Anton Ruiz, Aguas Claras, Luis M. Cintron, Punta Santiago, Ramos, Duque, Bajandas, Daguao y Rio Blanco. Lluvias torrenciales tambien estan ocurriendo con estas tormentas, y podrian causar inundaciones localizdas. No intente conducir su vehiculo a traves de carreteras inundadas.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:47 PM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Oct 9, 8:04 PM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Oct 9, 8:18 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Oct 9, 10:06 PM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Oct 10, 2:14 AM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Oct 10, 8:11 AM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Oct 10, 11:17 AM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Oct 10, 11:48 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 10, 11:54 AM CDT | Special Weather Statement | JSJ | 51 min | |
| Oct 10, 12:23 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 10, 12:29 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 10, 12:47 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 10, 12:55 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 10, 12:58 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 10, 2:08 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Oct 10, 2:17 PM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Oct 10, 2:44 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 10, 3:18 PM CDT | Areal Flood Advisory | JSJ | 9 hr | |
| Oct 10, 3:29 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 10, 3:35 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 10, 3:45 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 10, 3:47 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 10, 4:55 PM CDT | Areal Flood Warning | JSJ | 16 hr | |
| Oct 10, 5:32 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 10, 6:17 PM CDT | Special Marine Warning | JSJ | 58 min | |
| Oct 10, 6:22 PM CDT | Special Weather Statement | JSJ | 113 min | |
| Oct 10, 6:28 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 10, 6:40 PM CDT | Areal Flood Advisory | JSJ | 65 min | |
| Oct 10, 6:43 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.